MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

BOSTON SCIENTIFIC CORPORATION ELUVIA?; STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number H74939294601510
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent fractured occurred.The patient was being treated for chronic total occlusion of the superficial femoral artery (sfa).The lesion was 100% stenosed, mildly tortuous and severely calcified.During the procedure, pre-dilation was performed using several different sized balloons and atherectomy; but stenosis was reduced only to 80%.The physician was able to place an.035 amplatz super stiff guidewire and advanced a 6x150, 130 cm eluvia self-expanding stent.The first stent was unable to cross the lesion.A second 6x150, 130 cm eluvia was then advanced and able to be placed in the mid portion of the sfa.During deployment it was observed that the stent had fractured in the distal portion.Deployment was stopped and the physician used a pin and pull method over the.035 amplatz to remove the catheter with the remaining portion of the stent still encapsulated.There was no catheter kinks observed but the removed portion of the stent was stretched.The fractured portion remained in the mid sfa.The physician does not plan to surgically remove the fractured stent.A surgical bypass will be performed if the patient recovers well from the endovascular procedure.The procedure was aborted at this point.There were no patient complications as a result of this event.
 
Additional Manufacturer Narrative
B5: describe event or problem: updated.
 
Event or Problem Description
It was reported that stent fractured occurred.The patient was being treated for chronic total occlusion of the superficial femoral artery (sfa).The lesion was 100% stenosed, mildly tortuous and severely calcified.During the procedure, pre-dilation was performed using several different sized balloons and atherectomy; but stenosis was reduced only to 80%.The physician was able to place an.035 amplatz superstiff guidewire and advanced a 6x150, 130 cm eluvia self-expanding stent.The first stent was unable to cross the lesion.A second 6x150, 130 cm eluvia was then advanced and able to be placed in the mid portion of the sfa.During deployment it was observed that the stent had fractured in the distal portion.Deployment was stopped and the physician used a pin and pull method over the.035 amplatz to remove the catheter with the remaining portion of the stent still encapsulated.There was no catheter kinks observed but the removed portion of the stent was stretched.The fractured portion remained in the mid sfa.The physician does not plan to surgically remove the fractured stent.A surgical bypass will be performed if the patient recovers well from the endovascular procedure.The procedure was aborted at this point.There were no patient complications as a result of this event.It was further reported that there was only one stent opened and it is the one that fractured.There was no bypass planned before the procedure, nor was it decided to perform one as a result of this event.
 
Additional Manufacturer Narrative
Investigation results: the device was received with the stent fully deployed from the delivery system.The distal end of the stent was noted to be damaged, fractured and separated, confirming the event.The separated distal section of the stent was not returned for analysis.No other issues were found with the device.Device history record (dhr) review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was completed and confirmed that the event of stent - fracture, stent - material deformation, and unretrieved device fragments (udf) was defined in the risk documentation and is documented accordingly in the prr.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of "adverse event related to patient condition".
 
Event or Problem Description

Brand Name
ELUVIA?
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24273583
Report Number2124215-2026-06754
Device Sequence Number21513563
Product Code NIU
UDI-Device Identifier08714729876625
UDI-Public(01)08714729876625(17)270818(10)37311589
Combination Product (Y/N)Y
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P180011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939294601510
Device Catalogue NumberH74939294601510
Device Lot Number0037311589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer02/05/2026
03/03/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/03/2026
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexFemale
Patient Weight77 KG